MAUDE Adverse Event Report: CONMED LARGO STERLING; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED LARGO STERLING; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number H9103RH
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the h9103rh, sterling oval bur, 5.0 mm device was used in an unknown procedure on (b)(6) 2025, and ¿burs all snapped at the connection point to the handpiece.All 3 burs snapped and broke intra operative under minimum force, all pieces were recovered from patient and no patient negative outcome happened.¿.Further assessment was attempted, and a good faith effort was made to obtain additional information; however, no response has been received to date.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.There was no report of a device malfunction.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
Update: additional information received: "burs did snap during the case but did not fragment.All in the same case as well.The case proceeded normally.Case was a knee scope.No injury to patient.We believe there's a chance for some user error involved considering we were not at the facility during the procedure but we're never able to determine any indication." a sales representative reported on behalf of a customer that the h9103rh, sterling oval bur, 5.0 mm device was used in an unknown procedure on (b)(6) 2025, and ¿burs all snapped at the connection point to the handpiece.All 3 burs snapped and broke intra operative under minimum force, all pieces were recovered from patient and no patient negative outcome happened.¿.Further assessment was attempted, and a good faith effort was made to obtain additional information; however, no response has been received to date.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.There was no report of a device malfunction.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Additional information: block b.5 has been updated.Additional manufacturer narrative: examination of the returned used, item h9103rh found two of the return burs found the inner tube broken at the hub.Examination was performed per a30-375-300; rev- ad.The root cause cannot be determined, however, based upon evaluation, the ifu and the photo, the likely cause of this event was excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 3 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of seven reports, regarding nine devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.Do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
STERLING
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key22306588
Report Number1017294-2025-00077
Device Sequence Number15474079
Product Code GFF
UDI-Device Identifier10845854018590
UDI-Public(01)10845854018590(17)300318(10)1444747
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH9103RH
Device Lot Number1444747
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic